Medical Questions > Conditions and Diseases > Stomach, Ulcers, Gastric Bypass Forum

Ulcers and panic attacks

Must Read
Learn how doctors clinically diagnose one of twelve kinds of anxiety disorders...and which doctors you should see for an anxiety diagnosis....
Anxiety disorders can affect anyone. But do you know the common signs and symptoms of anxiety disorders? Learn more now....
Anxiety is a normal, healthy emotion when experienced during specific moments. But do you know the signs that anxiety has gotten out of control? Read more here...
User Profile
In the past few days, I have been experiences some stomach pains, which I first attributed to my period which I just started yesterday, but these pains felt different than cramps. It felt like a jabbing pain. Then when I was on the bus coming home from work yesterday, I started to have a severe panic attack with ears ringing, going numb, blacking out slightly and cold-sweats. I still also had the pain in my stomach and also experienced diaherrea earlier that day and when I got home. Even when my stomach felt better last evening, it was still 'gurgling'. today, I do feel better but I still have a slight pain, not too much of an appetite and still slightly nautious since yesterday. I read some stuff online and thought that maybe it could be an ulcer, but if so, would that trigger the panic issue? Since I've been on Paxil for the past 6 yrs or so now, I have had very little problems with them at all. This is why I got worried when I experienced the bad one yesterday.Please help.


Did you find this post helpful?
|

User Profile
replied November 13th, 2008
Stomach, Ulcers, Gastric Bypass Answer A4870
According to the symptoms you describe (jabbing stomach pain, diarrhea, and feelings of a panic attack), you might be experiencing a gastrointestinal problems due to a panic attack. However, further diagnostic procedures such as a gastroscopy (performed by gastrointestinal specialist) should be performed. You want to first to determine for sure if an ulcer has developed, or not. It's also possible that the panic attacks you are experiencing, if they are many and they last for longer periods of time, can cause ulceration of the stomach. You might want to see your doctor to change the dose of Paxil. Do not change the dose by yourself.


|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Stomach, Ulcers, Gastric Bypass , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.